Intravenous fat emulsion to reverse haemodynamic instability from intentional amitriptyline overdose

Resuscitation. 2010 Aug;81(8):1037-9. doi: 10.1016/j.resuscitation.2010.04.009. Epub 2010 Jun 1.

Abstract

We report the first case of amitriptyline toxicity treated with intravenous fat emulsion (IFE). Toxicity was manifested as vasopressor-refractory haemodynamic instability despite standard therapy. Our patient recovered with no adverse effects noted.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antidepressive Agents, Tricyclic / poisoning*
  • Cardiopulmonary Resuscitation / methods*
  • Drug Overdose / etiology
  • Drug Overdose / physiopathology
  • Drug Overdose / therapy*
  • Fat Emulsions, Intravenous / administration & dosage*
  • Fat Emulsions, Intravenous / therapeutic use
  • Follow-Up Studies
  • Heart Arrest / chemically induced*
  • Heart Arrest / physiopathology
  • Heart Arrest / therapy
  • Hemodynamics / drug effects*
  • Hemodynamics / physiology
  • Humans
  • Male

Substances

  • Antidepressive Agents, Tricyclic
  • Fat Emulsions, Intravenous